Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 80, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 25, 2010, 4:01 AM CDT for Mahnomen County, Norman County, Polk County, Minnesota. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2010, 4:01 AM CDT (09:01 UTC)
- Expired
- Jun 25, 2010, 4:22 AM CDT
- In force
- 21 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Mahnomen County, MN, Norman County, MN, Polk County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 83 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 348 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1567 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:57 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 25, 2:57 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 257 AM CDT FRI JUN 25 2010 .DISCUSSION... THE MAIN CHALLENGE WILL BE CONVECTIVE CHANCES THROUGH SATURDAY. AN MCS CONTINUES TO MOVE THROUGH THE DEVILS LAKE BASIN INTO NE ND. THE GFS IS DOING WELL WITH QPF FIELDS THIS MORNING SO WILL FOLLOW. FOR TODAY/TONIGHT...EXPECT THE MCS TO BE MOVING INTO MN THIS MORNING...CONVECTION RE-DEVELOPING THIS AFTERNOON. THE EXTENT OF SEVERE WEATHER THIS AFTERNOON WILL DEPEND ON HOW MUCH WE CAN HEAT OUT. THERE SHOULD BE SOME BREAKS BEHIND THE CURRENT COMPLEX...SO WE SHOULD WARM ENOUGH TO GET CAPES INTO THE 1500-3000J/KG RANGE. THE BEST CHANCE FOR ORGANIZED SEVERE SHOULD BE IN THE FAR SOUTH LATER THIS AFTERNOON CLOSER TO THE SFC LOW AND LLJ. THE LLJ WILL VEER INTO MN SOUTH OF THE FORECAST AREA AFTER 03Z...SO THERE MAY BE A LULL IN THE CONVECTION TONIGHT. GIVEN THE FAST FLOW ALOFT THOUGH AND SEVERAL UPSTREAM SHORTWAVES...WILL STILL MAINTAIN LOWER POPS AFTER 06Z SAT. THERE IS A SLIGHT RISK FOR MOST OF THE AREA TODAY WITH THE MAIN THREATS LARGE HAIL AND DAMAGING WIND...WITH HEAVY RAIN NEAR ANY THUNDERSTORM AS WELL. FOR SAT...THERE ARE STILL SOME TIMING DIFFERENCES TO THE MAIN SHORTWAVE THAT WILL ROTATE THROUGH THE NORTHERN PLAINS. THIS MORNINGS RUNS ARE A BIT SLOWER...AND THE TROUGH MAY NOT COME THROUGH UNTIL SAT NIGHT. THERE WILL STILL BE LARGE SCALE ASCENT INTO EASTERN ND SAT AFTERNOON...AND EXPECT THE POTENTIAL FOR MORE SEVERE CONVECTION LATE SAT AFTERNOON THROUGH SAT NIGHT WITH A SLIGHT RISK ONCE AGAIN. ON SUNDAY...THERE COULD BE SOME WRAPAROUND CONVECTION IN THE NORTHEAST WITH COLD ADVECTION. WINDS COULD GET A BIT GUSTY FROM THE NW ON SUNDAY WITH COOLER TEMPS. FOR MON-WED...EXPECT A DRY PERIOD WITH TEMPS SLOWLY WARMING. && .AVIATION... EXPECT MVFR AND ISOLATED IFR CONDITIONS WITH CONVECTION MOVING INTO EASTERN ND AND WESTERN MN THIS MORNING. THESE CONDITIONS SHOULD BE FAIRLY SHORT LIVED...WITH HEAVY RAIN ALSO POSSIBLE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK
Hazardous weather outlook, Jun 25, 3:39 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 339 AM CDT FRI JUN 25 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-260845- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 339 AM CDT FRI JUN 25 2010 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY THROUGH SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS MAY DEVELOP IN EASTERN NORTH DAKOTA AND WESTERN MINNESOTA TODAY AND CONTINUE OVERNIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...AND ISOLATED TORNADOES ARE POSSIBLE THIS AFTERNOON AND EVENING IN SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. IN ADDITION...HEAVY RAINFALL WILL OCCUR NEAR ANY STORMS...AND LOCALIZED FLOODING IS POSSIBLE IF STORMS CONTINUALLY DEVELOP OVER ONE AREA. A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE REGION TODAY AND TONIGHT...AND REMAIN IN THE AREA THROUGH SATURDAY UNTIL A COLD FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY FOR ALL OF EASTERN NORTH DAKOTA AND WESTERN MINNESOTA. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION SATURDAY AFTERNOON AND SATURDAY NIGHT. A SEVERE THUNDERSTORM COMPLEX MAY DEVELOP SATURDAY AFTERNOON IN CENTRAL NORTH DAKOTA...THEN MOVE THROUGH THE REGION THEREAFTER. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH ISOLATED TORNADOES SATURDAY AFTERNOON AND EVENING IN EASTERN NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH SATURDAY. DK
In the hours before
Special weather statement, Jun 25, 12:47 AM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1247 AM CDT FRI JUN 25 2010 NDZ014-024-250645- BENSON ND-EDDY ND- 1247 AM CDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BENSON AND NORTHWESTERN EDDY COUNTIES UNTIL 145 AM CDT... AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR MADDOCK...OR 36 MILES WEST OF DEVILS LAKE... MOVING TO THE EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... FLORA AROUND 100 AM CDT. OBERON AROUND 115 AM CDT. SHEYENNE AROUND 125 AM CDT. FORT TOTTEN AROUND 130 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOPPES
Special weather statement, Jun 25, 1:42 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 142 AM CDT FRI JUN 25 2010 NDZ014-015-026-250715- BENSON ND-NELSON ND-RAMSEY ND- 142 AM CDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NELSON...SOUTHERN RAMSEY AND EASTERN BENSON COUNTIES UNTIL 215 AM CDT... AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 8 MILES EAST OF DEVILS LAKE...MOVING TO THE EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... SOUTHAM AND DOYON AROUND 150 AM CDT. LAKOTA AROUND 205 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOPPES
Special weather statement, Jun 25, 3:33 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 333 AM CDT FRI JUN 25 2010 MNZ001-002-015-250915- EAST POLK MN-NORMAN MN-WEST POLK MN- 333 AM CDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POLK AND NORTHEASTERN NORMAN COUNTIES UNTIL 415 AM CDT... AT 331 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 12 MILES NORTHEAST OF HALSTAD...OR 35 MILES SOUTHEAST OF GRAND FORKS...MOVING TO THE EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... LOCKHART AROUND 340 AM CDT. BELTRAMI AROUND 345 AM CDT. FERTILE AND FLAMING AROUND 405 AM CDT. RINDAL...RANUM AND MAPLE BAY AROUND 415 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. G2
Special weather statement, Jun 25, 3:39 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 339 AM CDT FRI JUN 25 2010 NDZ038-250945- BARNES ND- 339 AM CDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BARNES COUNTY UNTIL 445 AM CDT... AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 17 MILES NORTHEAST OF JAMESTOWN...MOVING TO THE EAST AT 50 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM...ALONG WITH FREQUENT LIGHTNING. THE STORM WILL BE NEAR... SANBORN AND ROGERS AROUND 345 AM CDT. BALD HILL DAM AROUND 355 AM CDT. VALLEY CITY AROUND 400 AM CDT. ORISKA AROUND 410 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOPPES
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:37 AM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman, Wilkin | 53 min |
| Jun 25, 4:53 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clearwater, Hubbard | 37 min |
| Jun 25, 5:26 AM CDT | Areal Flood Advisory | FGF | Becker, Hubbard | 6 hr |
| Jun 25, 5:32 AM CDT | Severe Thunderstorm Warning | FGF | Clay, Otter Tail, Wilkin | 58 min |
| Jun 25, 6:27 AM CDT | Severe Thunderstorm Warning | FGF | Grant | 63 min |
| Jun 25, 1:50 AM CDT | Areal Flood Advisory | FGF | Benson, Cavalier, Eddy, Ramsey, Towner, Walsh | 6 hr |
| Jun 25, 3:54 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass | 66 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.